Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Periods started late, heavy bleeding, abdominal pain. What is going on?

So, my period was a couple of days late and really weird. My periods are usually really regular so this freaked me out a bit and I had a little pregnancy scare. But then, my period came late and it was more heavy than usual. There was so much blood it was ridiculous and has lasted for over a week, and my periods are only 4 days long. It had lightened up a little bit after the first couple of days as usual but then the day it was supposed to end it got really heavy. And then, I had the worst pain on my right lower abdomen which I thought was my appendix because it felt like I was going to explode and that went on for 3 days and turned out not being my appendix. What is going onn?
Asked On : Sat, 4 Aug 2012
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Here are a few possibilities. Firstly, the delay in your cycle could be due to some transient hormone imbalance or an unidentified pregnancy. If it was a pregnancy, you could detect it through a blood test as urine test is of no avail now. if not, the heavy flow is usual for a delayed period. Secondly, the pain could be due to either a tubal spasm or a ruptured ovarian cyst as often happens during a period owing to increased perfusion. While tubal spasm can be relieved with anti-spasmodics, ruptured cyst needs management based on the extent. A sonogram often helps. Take care.
Answered: Fri, 20 Feb 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor